Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Sydney Girl

AntiBiotics giving me acne! WHY??

I just turned 25. I have never and I mean never had a problem with acne.. I started taking antibiotics awhile back as I had a chest infection that would not go away. I started getting acne pretty badly and I didn't link it to the anti biotics. My doctor put me on Differin (big mistake) Acne was ten times worse and then doctor told me to stop, as I was having a bad reaction to it. About four months of what was called by my doctor as "Sever" acne. It started to completly go away and I was left with very bad acne scars. Which i hated but it was better then the acne. Then I got a sinus infection that has lasted for over a month and because it won't go away, again I got presribed antibiotics and again.. I'm getting acne.. What is up with this? Is this normal? I have searched the net and can't find anyone having this problem. Please help?

Share this post


Link to post
Share on other sites

Strange indeed. But reading your story, you have a little problem with your immune system. Acne is produce by hormones, but if you can't control bacteria, you got acne too. So I would suggest to improve your immune system, eat well, drink water, take some echinacea, research, etc.

Edited by Corsair

Share this post


Link to post
Share on other sites

I know that topicals seem to bring out the head in acne making it exteremly ripe, exceptionally quick. Never heard of orals doing the same thing though... I know that doesn't help, but you may want to consult another doctor (dermatologist maybe) to see if they have any insight. A trip to an internist may also yield some answers.

Good luck!

Share this post


Link to post
Share on other sites

hey same here im 27 and every time i take antibiotics i brake out something mean. last time was when i was taking them for my strep throat. honestly i try to avoid antib as much as possible but the only advice would be just like the last statement ...BE HEALTHY .. i have cut out fried foods and drink a gallon of water a day now and im getting clean... its been a month of this soo far.. also that honey mask is magic..

Share this post


Link to post
Share on other sites
I just turned 25. I have never and I mean never had a problem with acne.. I started taking antibiotics awhile back as I had a chest infection that would not go away. I started getting acne pretty badly and I didn't link it to the anti biotics. My doctor put me on Differin (big mistake) Acne was ten times worse and then doctor told me to stop, as I was having a bad reaction to it. About four months of what was called by my doctor as "Sever" acne. It started to completly go away and I was left with very bad acne scars. Which i hated but it was better then the acne. Then I got a sinus infection that has lasted for over a month and because it won't go away, again I got presribed antibiotics and again.. I'm getting acne.. What is up with this? Is this normal? I have searched the net and can't find anyone having this problem. Please help?

Antibiotics kill bacteria indiscriminately. Some of the bacteria they killed obviously were beneficial in some way to your skin flora by keeping pathogenic (in this case, acne-causing) bacteria in check.

It completely makes sense that antibiotics can increase acne.

If by scars you mean red marks, those fade on their own eventually. Indented scars (true scars) do not.

You could talk to your doctor about a trial of Nizoral shampoo or Selsun Blue or Head and Shoulders. A lot of the anti-dandruff shampoos seem to help with antibiotic-associated acne, particularly when the acne's caused by a fungal or different bacteria. Use the shampoo like you'd use if for a body wash. Be sure to rinse it off completely!

Share this post


Link to post
Share on other sites

Thank you. I'm currently using Nizoral shampoo every night when I'm in the shower as a face wash, seems to be working pretty well. Have had only one new pimples within the week. Thank you for the help guys. I thought I was weird for this happening to me.

Share this post


Link to post
Share on other sites

SAME THING HAPPENED TO ME!!!

I had a staph infection caused by acne (go figure) a year ago, and the antibiotics cleared it up. Then I got a few more pimples. My derm for the staph insisted I had adult onset acne and put me on minocycline, tetracycline, doxycycline, bactrim, and my acne just kept getting worse.

Then she put me on birth control to "correct" this and now I have more acne AND STAPH in my life.

Don't know what to do anymore. I firmly believe antibiotics CAN contribute to acne. Doesn't mean they dont work wonders for some though....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×